It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Question about lisinopril

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-05-2006, 06:24 PM   #1
    korunner
    Member
    (male)
     
    korunner's Avatar
     
    Join Date: Jun 2006
    Location: Orange County, CA
    Posts: 57
    korunner HB User
    Question about lisinopril

    I was on lisinopril for about a month and then my doctor switched me to atenolol. My latest blood test now shows my TSH level is low and I may have hyperthyroidism. I had a blood test before I was put on lisinopril and my level was normal. Has anyone had a similar experience, or any thoughts on the subject? Thanks alot. This is all new to me and these boards help alot!

     
    Sponsors Lightbulb
       
    Old 06-06-2006, 06:25 AM   #2
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Question about lisinopril

    korunner,

    First off you need the complete thyroid results including Free T3 and T4.

    I doubt that the beta-blocker is the cause of the hyperthyroid condition because beta-blockers are actually used to TREAT the symptoms of hyperthyroidism.

     
    Old 06-06-2006, 01:01 PM   #3
    korunner
    Member
    (male)
     
    korunner's Avatar
     
    Join Date: Jun 2006
    Location: Orange County, CA
    Posts: 57
    korunner HB User
    Re: Question about lisinopril

    I'm going for further testing and I assume the doctor will test for T3 and T4. I'm on a beta blocker now(atenolol) but I thought lisinopril was an ACE inhibitor. I had two good blood tests before going on the lisinopril and then changed to atenolol because I got the cough. My first blood test since taking the lisinopril showed the very low TSH(.004 to be exact). I was taken off the lisinopril the very same day, but my doctor didn't think the lisinopril caused the TSH reading. I thought it may have since it was the only change in my lifestyle since the two good tests. Hopefully the next test will reveal more.

     
    Old 06-06-2006, 01:11 PM   #4
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Question about lisinopril

    Quote:
    Originally Posted by korunner
    I was on lisinopril for about a month and then my doctor switched me to atenolol. My latest blood test now shows my TSH level is low and I may have hyperthyroidism. I had a blood test before I was put on lisinopril and my level was normal.
    You're mixing me up, korunner...I don't know if that low TSH was after the lisinopril (the ACE inhibitor) or after the atenolol (the beta blocker.)

    Your second post seems to indicate the low TSH CAUSED you to be taken off the lisinopril and put on the beta blocker and you haven't done another TSH after stopping the lisinopril? Is THAT the right interpretation?

    Last edited by Lenin; 06-06-2006 at 01:13 PM.

     
    Old 06-06-2006, 06:17 PM   #5
    lane413
    Senior Veteran
    (male)
     
    lane413's Avatar
     
    Join Date: Jun 2005
    Posts: 515
    lane413 HB User
    Re: Question about lisinopril

    I'll bet it is the beta blocker! My mom was put on procardia back in 1992 after she had surgery. She stayed on procardia for four yrs, then her new dr. prescribed zestril for bp and rai for her thyroid. She now takes levothroid for her thyroid. My Diabetes Forecaster mentioned that beta blockers can affect the thyroid.

     
    Old 06-06-2006, 07:59 PM   #6
    korunner
    Member
    (male)
     
    korunner's Avatar
     
    Join Date: Jun 2006
    Location: Orange County, CA
    Posts: 57
    korunner HB User
    Re: Question about lisinopril

    Your second post seems to indicate the low TSH CAUSED you to be taken off the lisinopril and put on the beta blocker and you haven't done another TSH after stopping the lisinopril? Is THAT the right interpretation?[/QUOTE]

    Sorry I reread my post and it confused me too. You have it right here except that I was taken off the lisinopril due to having the dreaded cough. My doctor gave me the atenolol and gave me another blood test that same day and that test showed the low TSH. Up to that point I had been on lisinopril for about six weeks. I attributed the low TSH to the lisinopril but my doctor doesn't agree. I'm now on the beta blocker and will take another blood test in two weeks. I guess if that shows the TSH is back to normal then I know it was the lisinopril. If not, then it must be something else. Thanks for your insight and to this message board. I've been in fine health for all my life and this is messing with my head. This board has helped me to refocus and think straight.

     
    Old 06-07-2006, 04:53 AM   #7
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Question about lisinopril

    korunner,

    I think I agree with your doctor. I really can't find any evidence to connect ACEI drugs with hyperthyroidism.
    I hope your upcoming retests show no problem with your thyroid.

     
    Old 06-07-2006, 06:52 AM   #8
    korunner
    Member
    (male)
     
    korunner's Avatar
     
    Join Date: Jun 2006
    Location: Orange County, CA
    Posts: 57
    korunner HB User
    Re: Question about lisinopril

    Thanks, unfortunately I'm beginning to believe him too because I've been researching it and couldn't find any link either. I guess I'm just falling apart as I get older...

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Question brattybratteddi Diabetes 9 09-03-2008 05:54 PM
    Question about ARB's vs ACE's suki1724 High & Low Blood Pressure 19 03-17-2008 09:27 AM
    New with a question Tiggerredz High & Low Blood Pressure 2 12-05-2007 06:22 PM
    Question re: Lisinopril & Sulfa Allergy/side effects Sonia567 High & Low Blood Pressure 4 09-26-2006 05:44 PM
    New to High BP - Lisinopril bpnewby High & Low Blood Pressure 4 06-26-2006 11:37 AM
    Please answer my blood pressure question... Rorie Kidney Disorders 2 04-02-2004 08:22 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:36 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!